Arkansas, 2014Damaging Winds in Arkansas, September 5, 2014
September 5, 2014 · NWS LZK · 2 events in 2 counties and zones
Scattered thunderstorms occurred, primarily due to daytime heating, on the afternoon of the 5th. A couple of the storms produced damage in central Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $225,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms occurred, primarily due to daytime heating, on the afternoon of the 5th. A couple of the storms produced damage in central Arkansas.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Sep 5, 11:20 AM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 5, 11:20 AM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1220 PM CDT FRI SEP 5 2014
.DISCUSSION...
UPDATED TO INCLUDE THE 18Z AVIATION DISCUSSION BELOW...
&&
.AVIATION...
SCT TO EVEN BKN CU ALREADY DEVELOPING...ALONG WITH SOME ISOLATED
SHRA ACROSS PORTIONS OF THE AREA EARLY THIS AFTERNOON. EXPECT THIS
TREND TO CONTINUE THROUGH THE REST OF THE AFTERNOON AND EARLY
EVENING HRS...WITH ISOLATED SHRA/TSRA POSSIBLE. OVERNIGHT...A COLD
FRONT WILL DROP INTO THE STATE FROM THE NORTH...WITH SHRA/TSRA
POSSIBLE ALONG AND BEHIND THIS FRONT. HAVE MENTIONED THIS FOR THE
NRN SITES. AS THIS FRONT DROPS FURTHER SOUTH ON SAT...THERE WILL
CONTINUE TO BE SHRA/TSRA POSSIBLE...BUT COVERAGE MAY NOT BE AS
WIDESPREAD AS FURTHER NORTH. EVEN SO...WILL STILL AT LEAST
MENTION VCTS ACROSS THE REST OF THE TERMINALS THROUGH MIDDAY SAT.
&&
PREV DISCUSSION... /ISSUED 301 AM CDT FRI SEP 5 2014/
SHORT TERM...TODAY THROUGH MONDAY NIGHT
WEAK UPPER LEVEL RIDGING WILL SHIFT SOUTHEASTWARD TODAY...AHEAD OF
A FRONTAL BOUNDARY APPROACHING FROM THE PLAINS. SEVERAL UPPER
WAVES WILL MOVE THROUGH AHEAD OF THE FRONT...ALONG THE PERIPHERY
OF THE WEAKENING RIDGE. THIS WILL ALLOW FOR ISOLATED SHOWERS/
STORMS TODAY AND TONIGHT.
FRONT WILL MOVE THROUGH THE AREA DURING THE DAY SATURDAY.
TEMPERATURE GRADIENT COULD LAG A BIT...BUT IT DOES LOOK LIKELY
THAT NORTHERN AREAS MAY STAY IN THE 70S...AND SOUTHERN AREAS COULD
REACH 90 DEGREES. MUCH OF THE MOISTURE ASSOCIATED WITH THIS SYSTEM
WILL BE POST-FRONTAL...THUS THE HIGHEST RAIN CHANCES WILL BE BEHIND
THE FRONT.
SURFACE BOUNDARY WILL MOVE SOUTH OF THE REGION BY EARLY SUNDAY
MORNING...AND STALL OUT. THERE WILL BE LINGERING RAIN CHANCES INTO
SUNDAY IN THE SOUTH. AFTER THAT...FRONT SHOULD WASH OUT...WITH
MONDAY BEING DRY. HIGH TEMPERATURES BEHIND THE FRONT WILL BE IN THE
80S...WITH LOWS MOSTLY IN THE 60S.
LONG TERM...TUESDAY THROUGH THURSDAY
ZONAL FLOW WILL BE ACROSS THE COUNTRY TO BEGIN THE LONG TERM
PERIOD. HIGH PRESSURE ALOFT WILL BE OVER THE SOUTHERN U.S. AND AN
UPPER TROUGH WILL OVER THE GREAT LAKES. THIS TROUGH WILL MOVE TO
THE EAST COAST TUESDAY. ANOTHER TROUGH MOVES INTO THE PLAINS
WEDNESDAY. THE UPPER HIGH PRESSURE WILL BUILD OVER THE WEST
THURSDAY AS THE TROUGH STRENGTHENS OVER THE EAST.
CHANCES OF SHOWERS AND THUNDERSTORMS INCREASE FROM NORTHWEST TO
SOUTHEAST TUESDAY AS A WEAK SHORT WAVE MOVES THROUGH THE STATE. A
COLD FRONT MOVES INTO THE PLAINS WEDNESDAY. THIS WILL INCREASE
PRECIPITATION CHANCES AS MOISTURE INCREASES OVER THE AREA. EVEN
BETTER CHANCES OF THUNDERSTORMS WILL COME WEDNESDAY NIGHT THROUGH
THURSDAY AS THE COLD FRONT MOVES THROUGH THE STATE. AT THIS
TIME...IT APPEARS MUCH COOLER AIR WILL ARRIVE BEHIND THE FRONT AS
THE HIGH PRESSURE WILL BE COMING OUT OF CANADA. ABOVE NORMAL
TEMPERATURES TUESDAY AND WEDNESDAY WILL PRECEDE BELOW NORMAL
TEMPERATURES ON THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR 94 71 80 62 / 30 30 50 40
CAMDEN AR 93 71 89 69 / 20 20 40 40
HARRISON AR 91 68 74 58 / 30 30 50 30
HOT SPRINGS AR 93 73 87 69 / 20 20 40 40
LITTLE ROCK AR 95 72 86 69 / 20 20 40 40
MONTICELLO AR 91 70 87 70 / 30 20 40 40
MOUNT IDA AR 94 69 85 65 / 20 20 40 40
MOUNTAIN HOME AR 94 70 78 59 / 30 30 50 30
NEWPORT AR 93 71 83 63 / 30 30 50 40
PINE BLUFF AR 92 70 84 68 / 20 20 40 40
RUSSELLVILLE AR 94 72 87 65 / 20 20 50 40
SEARCY AR 94 71 84 66 / 30 20 50 40
STUTTGART AR 92 71 84 68 / 30 20 40 40
&&
.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&
AVIATION...62
Hazardous weather outlook, Sep 5, 4:00 AM CST, 9 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT FRI SEP 5 2014
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT FRI SEP 5 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
PATCHY MORNING FOG WILL BE AROUND THE AREA AGAIN THIS MORNING AND
WILL DISSIPATE BY MID MORNING. HIGH PRESSURE WILL BEGIN TO BREAK
DOWN TODAY AND THERE WILL BE A CHANCE OF MAINLY AFTERNOON SHOWERS
AND THUNDERSTORMS. WIDESPREAD SEVERE THUNDERSTORMS ARE NOT
ANTICIPATED HOWEVER.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
BETTER CHANCES OF SHOWERS AND THUNDERSTORMS WILL COME TONIGHT AND
SATURDAY AS A COLD FRONT MOVES THROUGH THE STATE. SLIGHT RAIN
CHANCES WILL CONTINUE SUNDAY IN CENTRAL AND SOUTH SECTIONS NEAR THE
FRONT. ALTHOUGH A STRONG STORM OR TWO CAN NOT BE RULED
OUT...WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. RAIN CHANCES WILL
RETURN MONDAY NIGHT AND TUESDAY...AND INCREASE WEDNESDAY AND
THURSDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
&&
VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.
51
In the hours before
Special weather statement, Sep 5, 12:22 PM CST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
122 PM CDT FRI SEP 5 2014
ARZ053-054-051850-
CLARK AR-HOT SPRING AR-
122 PM CDT FRI SEP 5 2014
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOT SPRING AND NORTHERN
CLARK COUNTIES UNTIL 145 PM CDT...
AT 116 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 3 MILES SOUTHWEST OF DEGRAY LAKE...MOVING
NORTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
FREQUENT DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
DEGRAY LAKE... HALFWAY... DEGRAY LAKE SP...
DE ROCHE... CANEY...
THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 83 AND 85.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3437 9308 3426 9296 3406 9333 3414 9339
TIME...MOT...LOC 1822Z 226DEG 10KT 3421 9319
62
Thunderstorm Wind, Saline
- When
- September 5, 1:25 PM CST
- Where
- Saline County, 0.75 mi S of New Summit
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $150,000
- Reported by
- Social Media
- Coordinates
- 34.619, -92.528
A small, covered dock on Hurricane Lake was destroyed. Boats at the dock were overturned or sunk.
Thunderstorm Wind, Garland
- When
- September 5, 1:32 PM CST
- Where
- Garland County, 0.89 mi SW of Hot Spgs
- Measured
- 43 kt (49 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Emergency Manager
- Coordinates
- 34.490, -93.059
A high-rise motel that was undergoing extensive reconstruction was damaged as thunderstorm winds tore building materials off the side of the motel. Motorcycles and cars were damaged when the building materials fell on them.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Illinois, September 5, 20141 death · 4 injured · $275,000 · 65 kt wind · 10 events
- Hail and Damaging Winds in Michigan, September 5, 20145 injured · $58,000 · 64 kt wind · 65 events
- Damaging Winds in Michigan, September 5, 2014$1.7 million · 65 kt wind · 6 events
- Flash Flooding in Utah, September 5 to 9, 2014$355,000 · 8 events
- Damaging Winds in Illinois, September 5, 2014$192,000 · 61 kt wind · 11 events
- Flash Flood and Heavy Rain in Florida, September 5 to 6, 2014$100,000 · 3 events
- Wildfire in California, September 5 to 12, 20143 injured · 1 event
- Damaging Winds in Indiana, September 5, 2014$25,000 · 52 kt wind · 2 events
- Hail and Damaging Winds in Michigan, September 5, 20141 injured · 1 in hail · 8 events
- Hail and Damaging Winds in Indiana, September 5, 20141.5 in hail · 16 events
- Damaging Winds in Missouri, September 5 to 9, 2014$12,000 · 52 kt wind · 9 events
- Heat in Illinois, September 5, 201410 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534074, 534076.